Alert archive / Texas / Tornado Warnings in 2025

Tornado Warning 68, NWS Shreveport, LA

April 4, 2025Gregg County, Smith County, Upshur County, Texas

NWS Shreveport, LA issued this tornado warning at Apr 4, 2025, 8:37 PM CDT for Gregg County, Smith County, Upshur County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 4, 2025, 8:37 PM CDT (01:37 UTC)
Expired
Apr 4, 2025, 9:15 PM CDT
In force
38 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Gregg County, TX, Smith County, TX, Upshur County, TX

The radar

The Shreveport radar (KSHV), 114 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 4, 12:57 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 1.6 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2025-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1329 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2025-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1329 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
1249 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
346 m²/s²
Significant tornado parameter
1.7
Supercell composite
16.1

Open this sounding in Storm Lab

The text

As transmitted.

366 
WFUS54 KSHV 050137
TORSHV
TXC183-423-459-050215-
/O.NEW.KSHV.TO.W.0068.250405T0137Z-250405T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
837 PM CDT Fri Apr 4 2025

The National Weather Service in Shreveport has issued a

* Tornado Warning for...
  Southeastern Smith County in northeastern Texas...
  Southwestern Upshur County in northeastern Texas...
  Southwestern Gregg County in northeastern Texas...

* Until 915 PM CDT.

* At 837 PM CDT, a severe thunderstorm capable of producing a tornado
  was located over Whitehouse, moving northeast at 45 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Whitehouse and Tyler around 840 PM CDT.
  Gladewater around 905 PM CDT.
  Clarksville City around 915 PM CDT.

Other locations impacted by this tornadic thunderstorm include New
Chapel Hill, Winona, and Warren City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3267 9506 3245 9478 3237 9491 3237 9498
      3232 9498 3214 9526 3221 9537
TIME...MOT...LOC 0137Z 216DEG 40KT 3222 9527 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$
1 follow-up statement
453 
WWUS54 KSHV 050154
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
854 PM CDT Fri Apr 4 2025

TXC183-423-459-050215-
/O.CON.KSHV.TO.W.0068.000000T0000Z-250405T0215Z/
Smith TX-Upshur TX-Gregg TX-
854 PM CDT Fri Apr 4 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR EAST
CENTRAL SMITH...SOUTHWESTERN UPSHUR AND SOUTHWESTERN GREGG
COUNTIES...

At 854 PM CDT, a severe thunderstorm capable of producing a tornado
was located 10 miles northeast of Tyler, moving northeast at 45 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Gladewater around 905 PM CDT.
  Clarksville City around 915 PM CDT.

Other locations impacted by this tornadic thunderstorm include New
Chapel Hill and Warren City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3267 9506 3245 9478 3237 9491 3237 9498
      3232 9498 3226 9512 3235 9524
TIME...MOT...LOC 0154Z 216DEG 40KT 3238 9514 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Apr 4, 6:20 PM CDT, 2 hours 17 minutes earlier.

Area forecast discussion, Apr 4, 6:20 PM CDT, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
620 PM CDT Fri Apr 4 2025

...New AVIATION...

.SHORT TERM...
(This evening through Saturday Night)
Issued at 244 PM CDT Fri Apr 4 2025

Tornado Watch 113 has been issued through 9 PM tonight, taking in
a good majority of our CWA mostly in western and northern zones
while also adding a few more counties down across lower East TX
over the past hour following the initial watch issuance at 1 PM.

The current regional radar reflects why that decision was made as
thunderstorms have rapidly fired just west of our East TX counties
near Paris southward to Corsicana. These storms will continue to
move into an increasingly volatile environment very conducive for
additional strengthening with supercell structures already evident
at this early stage.

Farther east of the current severe convection, weak capping aloft
continues to inhibit additional development across our region attm
as indicated by our 18Z sounding. However, that is not likely to
last much longer as further cap erosion is expected mid to late
afternoon. Rapid destabilization is being aided by robust heating
at the sfc with decent breaks in the cloud cover east of the cold
front which remains just west of our region. The current batch of
severe and tornado warned storms are generally riding the axis of
instability along and just east of the boundary. Additional severe
storms are likely farther east over the next several hours within
our Tornado Watch area. Aside from the increasing concern of some
high-end and potentially long-track tornadoes, very large hail in
excess of 2 inches along with damaging wind gusts of 70 mph will
be possible with these supercell thunderstorms. This is especially
true within the Moderate Risk area covering much of NE TX, SE OK
and SW Arkansas.

The severe/tornado threat may extend even later into this evening
than the current 9 PM Tornado Watch expiration so cannot rule out
additional time extensions and/or new watch products altogether.
After midnight and into the pre-dawn hours on Saturday morning,
we should finally see a downward trend in convection. However,
that will be short-lived as additional forcing aloft will quickly
fill the void across TX as the upper-level trough ejects into West
TX around or shortly after daybreak. The trough ejection will help
to propel the cold front into our region with strong to severe
convection expected to become more widespread across the entire
region through the day on Saturday. All modes will continue to be
in play throughout the duration of the event late Saturday before
gradually diminishing from west to east through Saturday evening
and overnight into early Sunday morning. This also includes the
threat of heavy rainfall and flash flooding, especially within the
current Flood Watch area which runs through early Sunday morning.

Beyond that, our attention will turn to hydrologic response as we
still anticipate some river flooding across many of our northern
river basins in SE OK, SW AR and NE TX. In fact, some moderate to
possibly major flooding could occur within some of these basins
where the heaviest rainfall is expected over the next 24-36 hours.

/19/

&&

.LONG TERM...
(Sunday through next Thursday)
Issued at 244 PM CDT Fri Apr 4 2025

Even as the cold front pushes eastward toward the MS River by
sunrise Sunday morning, some lingering light convection will be
possible as the upper-level trough continues to lag behind the
front. However, this should eventually wrap up by the afternoon
with clouds lingering through the remainder of the day Sunday.
Post-frontal temperatures will drop off rapidly with afternoon
highs on Sunday generally ranging through the 50s to lower 60s.
In addition, expect breezy conditions with gusty NW winds in the
wake of the cold front. Suffice it say, this will be in stark
contrast to recent temperatures we have observed throughout this
week.

A dry and pleasant forecast will finally resume for next week,
albeit continued cool with below normal temperatures through at
least Wednesday morning. Overnight lows will range from the mid
30s to mid 40s from early to mid week while afternoon highs will
gradually moderate back into the 60s and lower 70s on Monday and
Tuesday. Beyond that, look for a warming trend to commence from
mid to late week with temperatures returning to near seasonal
averages with dry conditions expected through the remainder of
the week.

/19/

&&

.AVIATION...
(00Z TAFS)
Issued at 610 PM CDT Fri Apr 4 2025

Main hazard in the immediate short-term remains the threat of
ongoing tornadic supercell thunderstorms across the northern
airspace, with the immediate TSRA hazard approaching the KTXK
terminal over the next hour. This supercell has a history of
producing a tornado and is continuing to the NE, moving out of the
NETX airspace, into the SWAR airspace. Training TSRA hazards
meanwhile continue in a line from KTYR east to KTXK, and will
continue to so through the overnight period. Hi-res guidance
continues to support TSRA/SHRA through the TAF period, with a
general eastward progression through the period, moving through
ETX, SWAR the NWLA airspace vicinity through 06/00z. Hazards
include, but not limited to, the risk of tornadoes through the
afternoon period, strong wind gust, heavy rain, hail and frequent
lightning. Low cloud bases will prevail through the period as
BKN/OVC continues ahead of the boundary.

KNAPP

&&

.SPOTTER INFORMATION STATEMENT...
Issued at 229 AM CDT Fri Apr 4 2025

Spotter activation will be needed today and this evening across
East TX, Southeast Oklahoma, Southwest AR, and Northwest LA for
the potential for severe thunderstorms and flash flooding.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  73  80  52  58 /  70 100  70  20
MLU  74  84  55  62 /  20  90 100  20
DEQ  56  64  43  53 / 100 100  80  30
TXK  65  74  49  56 /  90 100  70  20
ELD  69  80  49  57 /  60 100  90  30
TYR  60  69  46  54 /  90 100  40  10
GGG  64  74  47  54 /  80 100  60  10
LFK  70  79  49  57 /  50 100  50  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through Sunday morning for ARZ050-051-059>061-
     070>073.

LA...None.
OK...Flood Watch through Sunday morning for OKZ077.

TX...Flood Watch through Sunday morning for TXZ096-097-108>112.

&&

SHORT TERM...19
LONG TERM....19
AVIATION...53

In the hours before

Local storm report, Apr 4, 7:43 PM CDT, 54 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
743 PM CDT Fri Apr 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0534 PM     Tornado          1 NNW Lone Star         32.95N 94.72W
04/04/2025                   Morris             TX   Local Official

            Trees snapped, overturned cars, and
            additional damage near the Lakeview Baptist
            Assembly in Lone Star.

&&

20
Special weather statement, Apr 4, 8:05 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Shreveport LA
805 PM CDT Fri Apr 4 2025

TXZ124-136-050145-
Smith TX-Wood TX-
805 PM CDT Fri Apr 4 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL SMITH AND SOUTHEASTERN
WOOD COUNTIES THROUGH 845 PM CDT...

At 805 PM CDT, Doppler radar was tracking a strong thunderstorm near
Chandler, or near Tyler, moving north at 25 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Red Springs, Noonday, Hawkins, Lindale, Hoard, Winona, Tyler, and
Lake Palestine.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 900 PM CDT for northeastern
Texas.

&&

LAT...LON 3225 9547 3226 9547 3230 9545 3231 9546
      3236 9545 3238 9548 3267 9542 3259 9515
      3255 9514 3254 9512 3256 9509 3254 9508
      3214 9538 3213 9546 3215 9548 3218 9546
      3223 9549
TIME...MOT...LOC 0105Z 193DEG 20KT 3227 9540

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, Apr 4, 8:15 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Shreveport LA
815 PM CDT Fri Apr 4 2025

ARZ070-071-LAZ001-002-TXZ112-126-138-050200-
Lafayette AR-Miller AR-Bossier LA-Caddo LA-Harrison TX-Cass TX-
Marion TX-
815 PM CDT Fri Apr 4 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN MILLER AND SOUTHWESTERN
LAFAYETTE COUNTIES...NORTHWESTERN CADDO AND NORTHWESTERN BOSSIER
PARISHES...EASTERN MARION...SOUTHEASTERN CASS AND NORTHEASTERN
HARRISON COUNTIES THROUGH 900 PM CDT...

At 814 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles west of Fouke to near Jefferson.
Movement was east at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Bivins, Gin City, Ida, Fouke, Vivian, Lodi, Cavett, Smithland,
Atlanta, Ravanna, McLeod, Hosston, Berea, Brightstar, Kiblah,
Kildare, Oil City, Gray, Bloomburg, and Queen City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 900 PM CDT for southwestern
Arkansas...northwestern Louisiana...and northeastern Texas.

&&

LAT...LON 3335 9383 3323 9363 3280 9373 3263 9448
      3310 9432 3329 9393
TIME...MOT...LOC 0114Z 271DEG 12KT 3325 9401 3279 9432

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
Local storm report, Apr 4, 8:19 PM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
819 PM CDT Fri Apr 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     Flash Flood      2 N Texarkana           33.47N 94.07W
04/04/2025                   Bowie              TX   Law Enforcement

            Flash flooding in Texarkana. Water over exit
            220 on I-30 Westbound.

&&

MM
Local storm report, Apr 4, 8:28 PM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
828 PM CDT Fri Apr 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     Flash Flood      Atlanta                 33.12N 94.17W
04/04/2025                   Cass               TX   Law Enforcement

            Water over Main Street and other side
            streets across Atlanta.

&&

MM
Special weather statement, Apr 4, 8:32 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Shreveport LA
832 PM CDT Fri Apr 4 2025

TXZ136-149-050200-
Cherokee TX-Smith TX-
832 PM CDT Fri Apr 4 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN SMITH AND NORTH
CENTRAL CHEROKEE COUNTIES THROUGH 900 PM CDT...

At 831 PM CDT, Doppler radar was tracking a strong thunderstorm over
Bullard, or 8 miles southwest of Whitehouse, moving northeast at 40
mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Teaselville, Noonday, Mount Selman, New Chapel Hill, Bullard, Tyler,
Arp, Whitehouse, Overton, and Lake Palestine.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 900 PM CDT for northeastern
Texas.

&&

LAT...LON 3247 9524 3231 9498 3226 9499 3204 9530
      3215 9547
TIME...MOT...LOC 0131Z 216DEG 34KT 3216 9534

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 7:04 PM CDTFlash Flood WarningSHVBowie, Red River13 hr
Apr 4, 7:14 PM CDTSevere Thunderstorm WarningSHVCass, Harrison, Marion61 min
Apr 4, 8:05 PM CDTSpecial Weather StatementSHVSmith40 min
Apr 4, 8:13 PM CDTFlash Flood WarningSHVBowie, Cass, Marion12 hr
Apr 4, 8:15 PM CDTSpecial Weather StatementSHVMarion45 min
Apr 4, 8:21 PM CDTFlash Flood WarningSHVSmith, Upshur, Wood7 hr
Apr 4, 8:32 PM CDTSpecial Weather StatementSHVSmith28 min
Apr 4, 8:52 PM CDTSevere Thunderstorm WarningSHVBowie53 min
Apr 4, 9:02 PM CDTRiver Flood WarningSHVSmith, Upshur, Wood10 days
Apr 4, 9:03 PM CDTRiver Flood WarningSHVGregg, Smith, Upshur, Wood14 days
Apr 4, 9:15 PM CDTSpecial Weather StatementSHVUpshur30 min
Apr 4, 9:40 PM CDTSevere Thunderstorm WarningSHVCamp, Cass, Gregg, Harrison, Marion, Morris and 1 more21 min
Apr 4, 10:47 PM CDTFlash Flood Warning EmergencyCatastrophic damage threatSHVBowie7 hr
Apr 5, 1:28 AM CDTSpecial Weather StatementSHVCamp, Morris, Titus32 min
Apr 5, 1:51 AM CDTSpecial Weather StatementSHVBowie, Morris, Titus54 min
Apr 5, 2:37 AM CDTSpecial Weather StatementSHVBowie53 min
Apr 5, 7:02 AM CDTSpecial Weather StatementSHVBowie, Camp, Cass, Franklin, Morris, Titus and 1 more58 min
Apr 5, 7:43 AM CDTSpecial Weather StatementSHVBowie62 min
Apr 5, 8:22 AM CDTRiver Flood WarningSHVWood4 days
Apr 5, 8:36 AM CDTSpecial Weather StatementSHVCass, Harrison, Marion, Panola54 min
Apr 5, 8:50 AM CDTRiver Flood WarningSHVGregg, Rusk24 hr
Apr 5, 8:57 AM CDTSevere Thunderstorm WarningSHVBowie, Cass48 min
Apr 5, 9:14 AM CDTSevere Thunderstorm WarningSHVCass, Harrison, Marion, Panola61 min
Apr 5, 9:28 AM CDTAreal Flood AdvisorySHVBowie3 hr
Apr 5, 1:51 PM CDTSpecial Weather StatementSHVPanola39 min
Apr 5, 2:02 PM CDTFlash Flood WarningSHVAngelina, Cherokee, Gregg, Harrison, Marion, Nacogdoches and 4 more6 hr
Apr 5, 2:22 PM CDTSpecial Weather StatementSHVNacogdoches38 min
Apr 5, 2:35 PM CDTSevere Thunderstorm WarningSHVAngelina, Nacogdoches, San Augustine, Shelby40 min
Apr 5, 2:38 PM CDTSpecial Weather StatementSHVPanola37 min
Apr 5, 3:04 PM CDTSpecial Weather StatementSHVCass, Marion41 min
Apr 5, 3:39 PM CDTSpecial Weather StatementSHVAngelina36 min
Apr 5, 4:20 PM CDTSevere Thunderstorm WarningSHVSabine, San Augustine, Shelby40 min
Apr 5, 4:46 PM CDTFlash Flood WarningSHVSan Augustine, Shelby5 hr
Apr 5, 6:34 PM CDTSpecial Weather StatementSHVShelby26 min

Nearby

Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.